0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......

Picture of the Month Quiz

Image of figure 1
Image of figure 2

Figure 1.

Figure 2.

A 15-year-old girl presented to the office with a 3-day history of dark-purple and tender plaques on her lateral thighs and buttocks that were increasing in number (Figure 1 and Figure 2). Many appeared to be necrotic. This patient had a history of protein S deficiency diagnosed after a pulmonary embolism 1 year before presentation and was undergoing long-term anticoagulation therapy with warfarin. She stopped taking the warfarin as prescribed 2 to 3 weeks prior to presentation and when it was noted that she had a subtherapeutic international normalized ratio, the patient restarted warfarin. A punch biopsy of a representative plaque on the lateral thigh was performed and confirmed the diagnosis.

For a complete discussion of this month's case, read next month's Picture of the Month—Quiz Case. For a complete discussion of last month's case, read this month's Picture of the Month—Quiz Case.